MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513700
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal released uncovered stent was to be implanted in the esophagus during an esophageal stent implantation procedure performed on (b)(6) 2022.During the procedure, the black deployment suture of the ultraflex esophageal stent was found to be entangled and the ultraflex esophageal stent was unable to be deployed, the ultraflex esophageal stent was removed from the patient and the procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: this complaint has been deemed an mdr reportable event based on the product investigation which revealed that the stent was partially deployed.Please see block h10 for full investigation detail.
 
Additional Manufacturer Narrative
(b)(4).The ultraflex esophageal ng distal release uncovered stent and delivery system were received for analysis.Visual examination of the returned device found the stent was partially deployed.Microscopic inspection revealed no damage or knots in the black stent deployment suture.Functional inspection was performed, and the stent was released gradually from the delivery system by holding the handle hub in the palm of one hand, grasping and retracting the finger ring with the other hand no other issues were noted to the stent and delivery system.The reported event of stent deployment suture knotted and stent failure to deploy were not confirmed.No issues were noted to the stent deployment suture.Although the reported event of stent failure to deploy has been verified as per visual inspection as the stent was returned partially deployed; functional evaluation was performed and revealed the stent was released from the delivery system without any resistance.The investigation concluded that the observed problem was most likely due to procedural factors encountered during the procedure.It may be that lesion characteristics, handling and manipulation of the device, the techniques used by the user, and/or normal procedural difficulties encountered during the procedure, limited the performance of the device and contributed to partial stent deployment.Therefore, review and analysis of all available information indicated the most probable cause adverse event related to procedure.A product labeling review identified that the device was used per the directions for use (dfu)/product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16281012
Report Number3005099803-2023-00376
Device Sequence Number6132107
Product Code ESW
UDI-Device Identifier08714729716129
UDI-Public08714729716129
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM00513700
Device Catalogue Number1370
Device Lot Number0028775444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight58 KG